Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 204, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 3, 2017, 1:32 AM CDT for Osage County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2017, 1:32 AM CDT (06:32 UTC)
- Expired
- May 3, 2017, 2:00 AM CDT
- In force
- 28 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Tulsa radar (KINX), 82 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1621 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.3
The text
As transmitted.
257
WUUS54 KTSA 030632
SVRTSA
OKC113-030700-
/O.NEW.KTSA.SV.W.0204.170503T0632Z-170503T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
132 AM CDT WED MAY 3 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Osage County in northeastern Oklahoma...
* Until 200 AM CDT
* At 131 AM CDT, a severe thunderstorm was located over Pawhuska,
moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Bartlesville... Pawhuska...
Barnsdall... Wynona...
Osage Hills State Park... Okesa...
Pershing... Nelagoney...
Tallant... Wolco...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3693 9600 3650 9600 3652 9642 3677 9645
TIME...MOT...LOC 0631Z 259DEG 32KT 3666 9632
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
485
WWUS54 KTSA 030648
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
148 AM CDT WED MAY 3 2017
OKC113-030700-
/O.CON.KTSA.SV.W.0204.000000T0000Z-170503T0700Z/
Osage OK-
148 AM CDT WED MAY 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHEASTERN OSAGE COUNTY...
At 148 AM CDT, a severe thunderstorm was located 4 miles southwest of
Okesa, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Bartlesville... Pawhuska...
Barnsdall... Wynona...
Osage Hills State Park... Okesa...
Pershing... Nelagoney...
Tallant... Wolco...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3693 9600 3650 9600 3652 9635 3680 9636
TIME...MOT...LOC 0648Z 258DEG 26KT 3667 9619
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 11:55 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 2, 11:55 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1155 PM CDT Tue May 2 2017
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Numerous showers and thunderstorms will affect the northeast
Oklahoma sites overnight, spreading into the northwest Arkansas
and southeast Oklahoma sites Wednesday morning. A cold front will
sweep across the area Wednesday, with gusty north winds and MVFR
ceilings following in its wake.
&&
.PREV DISCUSSION... /Issued 930 PM CDT Tue May 2 2017/
..UPDATE...
DISCUSSION...
Convection continues to increase west of Interstate 35 and will be
spreading into NE OK very soon. Latest data support current
forecast with widespread precip across NE OK with the heaviest
amounts nearer the KS/OK border and points northward.
Updated forecast will adjust for observed trends otherwise
looks to be tracking well.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday morning for OKZ054>063-
067>069.
AR...Flash Flood Watch through Thursday morning for ARZ001-002-010-
011.
&&
AVIATION...05Hazardous weather outlook, May 2, 4:52 PM CDT, 8 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 452 PM CDT Tue May 2 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 452 PM CDT Tue May 2 2017 ...HEAVY RAIN AND FLASH FLOODING CONCERNS OVERNIGHT THROUGH WEDNESDAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and far northwest Arkansas. ONSET...After 10pm. HEAVY RAIN AND FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...After 10pm. DISCUSSION... Scattered thunderstorms will develop over the western High Plains this evening and spread eastward overnight. Repeated rounds of heavy rain are likely with locations near the Oklahoma Kansas border and points northward being the most likely for the heaviest rains. A few storms may produce large hail with a locally damaging wind gust also possible especially along and north of a Tulsa to Fayetteville line. Thunderstorms will continue to develop through the day on Wednesday as a cold front moves through the region. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. THURSDAY through MONDAY...No Hazards. EXTENDED DISCUSSION... The threat of locally heavy rainfall will shift into southeast Oklahoma and western Arkansas with during the day on Wednesday. Additionally, a few severe storms will again be possible, primarily Wednesday afternoon, across southeast Oklahoma. Large hail and locally damaging winds will again be the main severe weather threat Wednesday afternoon. After this system moves out of the region, an extended period of dry and mild weather will prevail from late week through the upcoming weekend. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, May 3, 12:01 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1201 AM CDT WED MAY 3 2017
OKZ054-059-030530-
Osage OK-Pawnee OK-
1201 AM CDT WED MAY 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES UNTIL 1230 AM CDT...
At 1200 AM CDT, a strong thunderstorm was located 5 miles east of Red
Rock, moving east at 45 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Fairfax... Ralston...
LAT...LON 3651 9703 3651 9701 3652 9701 3653 9698
3653 9696 3655 9692 3655 9690 3657 9689
3658 9689 3660 9691 3668 9666 3643 9656
3634 9703
TIME...MOT...LOC 0500Z 252DEG 37KT 3644 9709
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 12:01 AM CDT | Special Weather Statement | TSA | Pawnee | 29 min |
| May 3, 12:29 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 31 min |
| May 3, 12:57 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 48 min |
| May 3, 1:33 AM CDT | Special Weather Statement | TSA | Craig | 27 min |
| May 3, 1:57 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 33 min |
| May 3, 1:59 AM CDT | Special Weather Statement | TSA | Osage | 31 min |
| May 3, 2:03 AM CDT | Special Weather Statement | TSA | Rogers | 27 min |
| May 3, 2:19 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 26 min |
| May 3, 2:45 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 45 min |
| May 3, 2:49 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 41 min |
| May 3, 3:01 AM CDT | Flash Flood Warning | TSA | Osage, Pawnee, Washington | 6 hr |
| May 3, 3:25 AM CDT | Special Weather Statement | TSA | Ottawa | 35 min |
| May 3, 3:30 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 30 min |
| May 3, 3:59 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 46 min |
| May 3, 4:06 AM CDT | Special Weather Statement | TSA | Tulsa | 39 min |
| May 3, 4:09 AM CDT | Flash Flood Warning | TSA | Craig, Nowata, Ottawa | 5 hr |
| May 3, 4:18 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Rogers, Tulsa, Washington | 42 min |
| May 3, 4:32 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers, Tulsa, Washington | 43 min |
| May 3, 4:45 AM CDT | Special Weather Statement | TSA | Craig, Nowata | 45 min |
| May 3, 5:11 AM CDT | Special Weather Statement | TSA | Delaware, Mayes | 34 min |
| May 3, 5:29 AM CDT | Areal Flood Advisory | TSA | Craig, Mayes, Rogers, Tulsa | 3 hr |
| May 3, 5:38 AM CDT | Special Weather Statement | TSA | Delaware | 37 min |
| May 3, 6:30 AM CDT | Special Weather Statement | TSA | Adair | 30 min |
| May 3, 7:13 AM CDT | Special Weather Statement | TSA | Pittsburg | 47 min |
| May 3, 7:42 AM CDT | Special Weather Statement | TSA | McCurtain | 48 min |
| May 3, 7:55 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Pittsburg | 65 min |
| May 3, 8:06 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 39 min |
| May 3, 8:25 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 35 min |
| May 3, 8:27 AM CDT | Special Weather Statement | TSA | Sequoyah | 33 min |
| May 3, 8:31 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 29 min |
| May 3, 8:33 AM CDT | River Flood Advisory | TSA | Cherokee | 4 days |
| May 3, 8:52 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 23 min |
| May 3, 8:57 AM CDT | Areal Flood Warning | TSA | Osage, Pawnee, Washington | 6 hr |
| May 3, 9:00 AM CDT | Special Weather Statement | TSA | Pushmataha | 60 min |
| May 3, 9:02 AM CDT | River Flood Warning | TSA | Washington | 52 hr |
| May 3, 9:02 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 3 days |
| May 3, 9:09 AM CDT | Areal Flood Warning | TSA | Craig, Nowata, Ottawa | 6 hr |
| May 3, 10:00 AM CDT | River Flood Warning | TSA | Osage | 17 hr |
| May 3, 10:00 AM CDT | River Flood Warning | TSA | Osage, Tulsa | 34 hr |
| May 3, 11:04 AM CDT | River Flood Warning | TSA | Washington | 15 hr |
| May 3, 12:30 PM CDT | Special Weather Statement | TSA | Choctaw | 45 min |
| May 3, 1:01 PM CDT | Special Weather Statement | TSA | Choctaw | 29 min |
| May 3, 1:39 PM CDT | River Flood Warning | TSA | Tulsa | 42 hr |
| May 3, 4:11 PM CDT | River Flood Warning | TSA | Okmulgee | 3 days |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.